Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » Remicade with a stricture?


08-23-2015, 05:10 PM   #1
Astro27
 
Astro27's Avatar
 
Join Date: Sep 2013
Location: California
Remicade with a stricture?

I usually don't post here until I get desperate, so, well, here I am again lol. I have a doctor's appointment next month, (earliest I could schedule), and I'm probably going to call tomorrow to give the nurse a heads up. All I really want to do is get on Remicade, which my doctor has already discussed with me previously. I don't want to waste a bunch of time because my condition is getting progressively worse.

I don't know how much weight I've lost, but I'd guess at least 20 pounds since my last doctor's appointment 3 months ago. I have been steadily losing weight after coming off of Prednisone about a year and a half ago, but lately the weight loss has ramped up quite a bit. I'm not eating as well, it seems like anything I eat gives me discomfort. I've mentioned in a previous post about seriously loud stomach noises, and they're only getting louder. About the last month or so they've become more painful as well, sometimes to the point that I drop to the ground, (thankfully this hasn't happened in the public yet). As soon as I lay in bed the noises start up, and sometimes I'll cringe in pain and have to roll around until I hear everything blow past the blocking point. My doctor knew about the noises from my last visit, but at that time it was more of a social annoyance.

So I'm pretty sure I have a stricture causing the above symptoms, now my question is could this be dangerous while starting Remicade? I've read that Remicade can sometimes cause the stomach to heal which can increase scarring / narrowing, but I also don't know what else might help.

Also, can Remicade cause drowsiness or fatigue? I'm pretty sure I'm also becoming severely B-12 deficient because the past couple of weeks I've been getting really tired. I don't know if Remicade will add to that, or if that only occurs during the actual infusion. I'll probably schedule an appointment to get a B-12 shot soon because so far these 5000mcg tablets I'm taking don't seem to be doing enough.
08-24-2015, 05:51 AM   #2
Chevone
 
Join Date: Mar 2014

My Support Groups:
Question is are you still having a flare or is it just the stricture causing you problem?
Sure, remicade can cause scarring by healing the intestines but if you´re in a flare it might as well reduce the inflammation and reduce swelling of the intestines. If you've been having the stricture for a very long time it's quite probable that remicade won't make the stricture any better anyways (since scarring probably already have been formed).

Have you and your dr considered resection?

I've been through the same situation as you, with all the sounds and pain, (although it was a couple years ago) and my only saving was resection since my stricture was beyond saving by balloon dilation.
08-24-2015, 11:57 PM   #3
Astro27
 
Astro27's Avatar
 
Join Date: Sep 2013
Location: California
I just had a colonoscopy earlier this year so I would think my doc would have said something if he thought I needed that. I might bring it up, but I'd guess he would prefer to try remicade first, (amd so would I! lol). I have been flarring up so hopefully remicade can help.
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Remicade with a stricture?
Thread Tools


All times are GMT -5. The time now is 04:56 PM.
Copyright 2006-2017 Crohnsforum.com